Alert archive / Florida / Coastal Flood Statements in 2020

Coastal Flood Statement 8, NWS Key West, FL

September 29, 2020Monroe County, Florida

NWS Key West, FL issued this coastal flood statement at Sep 29, 2020, 1:58 PM EDT for Monroe County, Florida. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Sep 29, 2020, 1:58 PM EDT (17:58 UTC)
Expired
Sep 30, 2020, 1:00 PM EDT
In force
23 hr
Issued by
NWS Key West, FL

County Monroe County, FL

The radar

The Miami radar (KAMX), 51 km from the middle of the area, began a volume at 17:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 6.0 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2020-09-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1545 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2020-09-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1545 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
789 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
-9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

933 
WHUS42 KKEY 291758
CFWKEY

Coastal Hazard Message
National Weather Service Key West FL
158 PM EDT Tue Sep 29 2020

FLZ076>078-300300-
/O.NEW.KKEY.CF.S.0008.200929T1758Z-200930T1700Z/
Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys-
158 PM EDT Tue Sep 29 2020

* WHAT...Minor saltwater flooding.

* WHERE...Florida Keys.

* WHEN...Through Wednesday afternoon.

* IMPACTS...Minor saltwater flooding of low elevation streets 
  and lots is likely. Some storm drains will overflow, and some 
  seawalls and docks will be overtopped. Boaters can expect less 
  clearance under fixed bridges. Motorists should remember that 
  persistent puddles around the times of high tide are almost 
  certain to contain a mix of saltwater.

* ADDITIONAL DETAILS...For the Lower and Middle Keys, minor
  saltwater flooding will occur mainly around the times of high
  tide Wednesday morning into early Wednesday afternoon. For the 
  Upper Keys, water levels will tend to stay high for the Bayside 
  communities of Key Largo, with very little relief at low tide. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive fast through flooded roadways. The waves created from
speeding cars can splash parked cars and enter low-lying 
residences and businesses.


&&

$$

CLR
2 follow-up statements
578 
WHUS42 KKEY 300117
CFWKEY

Coastal Hazard Message
National Weather Service Key West FL
917 PM EDT Tue Sep 29 2020

FLZ076>078-301700-
/O.CON.KKEY.CF.S.0008.000000T0000Z-200930T1700Z/
Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys-
917 PM EDT Tue Sep 29 2020

* WHAT...Minor saltwater flooding.

* WHERE...Florida Keys.

* WHEN...Through Wednesday afternoon.

* IMPACTS...Minor saltwater flooding of low elevation streets 
  and lots is likely. Some storm drains will overflow, and some 
  seawalls and docks will be overtopped. Boaters can expect less 
  clearance under fixed bridges. Motorists should remember that 
  persistent puddles around the times of high tide are almost 
  certain to contain a mix of saltwater.

* ADDITIONAL DETAILS...For the Lower and Middle Keys, minor 
  saltwater flooding will occur mainly around the times of high 
  tide Wednesday morning into early Wednesday afternoon. For the 
  Upper Keys, water levels will tend to stay high for the 
  Bayside communities of Key Largo, with very little relief at 
  low tide.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive fast through flooded roadways. The waves created
from speeding cars can splash parked cars and enter low-lying
residences and businesses.

&&

$$
571 
WHUS42 KKEY 301451
CFWKEY

Coastal Hazard Message
National Weather Service Key West FL
1051 AM EDT Wed Sep 30 2020

FLZ076>078-301700-
/O.CON.KKEY.CF.S.0008.000000T0000Z-200930T1700Z/
Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys-
1051 AM EDT Wed Sep 30 2020

* WHAT...Minor saltwater flooding.

* WHERE...Florida Keys.

* WHEN...Through Thursday afternoon.

* IMPACTS...Minor saltwater flooding of low elevation streets 
  and lots is likely. Some storm drains will overflow, and some 
  seawalls and docks will be overtopped. Boaters can expect less 
  clearance under fixed bridges. Motorists should remember that 
  persistent puddles around the times of high tide are almost 
  certain to contain a mix of saltwater.

* ADDITIONAL DETAILS...For the Lower and Middle Keys, minor 
  saltwater flooding will occur mainly around the times of high 
  tide Wednesday morning into early Wednesday afternoon. For the 
  Upper Keys, water levels will tend to stay high for the 
  Bayside communities of Key Largo, with very little relief at 
  low tide.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded roadways.

&&

$$

BT

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this coastal flood statement went out at Sep 29, 10:46 AM EDT, 3 hours 12 minutes earlier.

Area forecast discussion, Sep 29, 10:46 AM EDT, 3 hours 12 minutes before
Area Forecast Discussion
National Weather Service Key West FL
1046 AM EDT Tue Sep 29 2020

.DISCUSSION...
A tenacious low-level ridge axis persists across South Florida,
despite the approaching cold front over the Gulf of Mexico.
Southeast to south winds average near 10 knots across the coastal
waters of the Florida Keys. Temperatures are in the upper 80s with
dewpoints in the upper 70s. Skies are mostly sunny and only
isolated showers are depicted across the southeastern Gulf of
Mexico.

This morning's KKEY RAOB sampled a significant drop in PW
(2.40->2.08"), and given the most recent images from MIMIC TPW, PW
should fall another half an inch through the afternoon. The
forecast calls for only slight rain chances, and no updates are
planned or needed.

&&

.MARINE...
Gentle southeast breezes will become southerly this afternoon and
tonight as a cold front approaches from the Gulf of Mexico. This
front will slide southeast through the coastal waters of the
Florida Keys Wednesday afternoon and evening, with freshening
north to northeast breezes. Moderate to occasionally fresh
northeast breezes are possible Friday through Saturday night.

&&

.AVIATION...
VFR conditions will prevail at both EYW and MTH terminals through
this evening. Drier air continues to filter through the island
chain, with only SCT cloud coverage with bases at 2000-3000 ft
expected through 00z. Near-surface winds will remain sustained at
5 to 10 knots.

&&

.PRELIMINARY POINT TEMPS/POPS...
Key West  89  80  89  79 / 20 30 30 40
Marathon  90  80  89  79 / 20 30 30 40

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...None.
GM...None.
&&

Public/Marine/Fire...CLR
Aviation/Nowcasts....BT
Data Acquisition.....Williams

Visit us on the web at weather.gov/key

Follow us on Facebook and Twitter at:
www.facebook.com/nwskeywest
www.twitter.com/nwskeywest
Hazardous weather outlook, Sep 29, 4:42 AM EDT, 9 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Key West FL
442 AM EDT Tue Sep 29 2020

FLZ076>078-GMZ031>035-042>044-052>055-072>075-300845-
Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys-
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
442 AM EDT Tue Sep 29 2020

This Hazardous Weather Outlook is for the Florida Keys and
adjacent coastal waters.

.DAY ONE...TODAY AND TONIGHT

Isolated thunderstorms will be possible this morning, mainly
across the western waters and Lower Keys. The primary
thunderstorm hazards will be cloud to surface lightning strikes
and locally gusty winds.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

Isolated to scattered thunderstorms will be possible across the
Florida Keys and surrounding coastal waters through the period.
The primary thunderstorm hazards will be cloud to surface
lightning strikes and locally gusty winds.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

Nearby

Coastal Flood Statements in Florida, 2020Every coastal flood statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.